Jump to content

Photo

Supplements for Post-Accutane Dry Skin


4 replies to this topic

#1 myleastfavoritemistake

myleastfavoritemistake

    Junior Member

  • Members
  • Posts & Likes
    Posts: 55
    Likes: 0
About Me
  • Joined: 13-May 09

Posted 12 July 2010 - 05:19 AM

I took Accutane 6 years ago and my face is still dry. The dryness is irritating and itchy. I am hoping to find a cocktail of supplements that will help combat the dryness.

So far, I am researching and finding that MSM, Hyaluronic Acid, Glucosamine, Omega 3, Vit E, D, & C are the most recommended for dry skin.

Anything else? Or does anybody have experience in treating dry skin with supplements?








#2 myleastfavoritemistake

myleastfavoritemistake

    Junior Member

  • Members
  • Posts & Likes
    Posts: 55
    Likes: 0
About Me
  • Joined: 13-May 09

Posted 12 July 2010 - 11:05 PM

bump

#3 Quanta2998

Quanta2998

    Junior Member

  • Members
  • Posts & Likes
    Posts: 38
    Likes: 0
About Me
  • Joined: 18-December 09

Posted 13 July 2010 - 07:01 PM

QUOTE (myleastfavoritemistake @ Jul 12 2010, 05:19 AM) <{POST_SNAPBACK}>
I took Accutane 6 years ago and my face is still dry. The dryness is irritating and itchy. I am hoping to find a cocktail of supplements that will help combat the dryness.

So far, I am researching and finding that MSM, Hyaluronic Acid, Glucosamine, Omega 3, Vit E, D, & C are the most recommended for dry skin.

Anything else? Or does anybody have experience in treating dry skin with supplements?


Try a cold water shower. Shower in the morning in warm water as you usually do but then spend the last minute or so under cold water - seems to help me.

#4 Jatboomer

Jatboomer

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 21-June 13

Posted 21 June 2013 - 12:40 PM

I am currently on a testosterone therapy for to help with really dry skin. I can't wash my face at all and I'm still dry and irritated and red. I hope it increases oil production permanently. Time will tell. I'm a male so hope it does not cause major problems!!! My skin is sooo dry that even topicals make it more red and irritated.
***UPDATE***
Dec2013. I'm on testosterone, hcg, and anastrozole. My skin is finally getting oil in it again 4 weeks into the treatment plan. My red face flushing is subsiding also. I need to wash my face with soap now to keep pimples away 1x/day. The goal is to continue 6 months or so (like the time length of an accutane cycle to retrain the oil glands to be larger... Permanently). At the end of the 6 month plan I will ease off the testosterone and continue the hcg, and anastrozole to help my testosterone levels from going too low. It seems to be working so far... I'm keeping my fingers crossed!

***UPDATE***

Jan2014.  I am on hcg and anastrozole at the present time.  I went to my medical provider and my testosterone was way high; 1700 on a scale from (300-1100)  She took me off of the testosterone and said I am producing enough... she thought I would be just fine with just the anastrozole.  My skin has become more dry lately; still more oily than a few months ago, but not oily enough to wash with soap.  I'm hoping soon the oil will return and my skin will once again be moisturized and NOT red from the dryness!!  (I can't believe that now I have dry skin... before accutane my skin was really, really oily).  


Edited by Jatboomer, 16 January 2014 - 09:28 PM.


#5 JohnH

JohnH

    Member

  • Members
  • Posts & Likes
    Posts: 107
    Likes: 23
About Me
  • Gender:Male
  • Interests:Skincare, health, nutrition, fitness, overall wellness, cars, and tennis.
  • Joined: 18-June 13

Achievements

     

Posted 21 June 2013 - 05:04 PM

A good multivitamin is always a great place to start. Out of curiosity, why are you only looking for supplements and not topical applications? Topicals will moisturize your skin much better than supplements alone.


Keep in mind that the above statement(s), opinion(s), and/or recommendation(s) are based on my own personal experience and observations. Different people's bodies react differently to different things. It may not be the same for you. It may not work for you. Generally speaking, "your mileage may vary." In the interest of full disclosure, I am neither a medical doctor nor a nutritionist; I'm just a guy who's passionate about health, nutrition, and clear skin! Consult a practicing physician, dietician, or dermatologist before incorporating new supplements into your diet.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users